Skip to Content

Does Dupixent cause weight gain?

Medically reviewed by Carmen Fookes, BPharm. Last updated on Sep 17, 2020.

Official Answer

by Drugs.com

Although weight gain is not listed as a side effect of Dupixent (dupilumab) in the product information, a published case series comparing twelve people prescribed Dupixent to 8 people prescribed methotrexate reported significant weight gain in those people prescribed Dupixent (an average of 6.1kg over one year; the amount of weight gained ranged from 0.1kg to 18.0kg) compared with no weight gain or a loss of weight in those prescribed methotrexate.

The authors concluded that is was an unexpected and unexplained side effect of Dupixent and recommended that physicians monitor patients for weight gain during Dupixent treatment and inform them of this possible side effect. They could not explain why Dupixent caused their patients to gain weight. Anecdotally, people posting on blog sites have also reported weight gain as a side effect.

The most common side effects reported with Dupixent in the product information include:

  • Injection site reactions (such as redness, pain, swelling at the injection site) experienced by 10% of people
  • Conjunctivitis (inflammation of the conjunctiva [Linin] of the eye) which includes conjunctivitis due to allergic, bacterial, or viral causes, giant papillary conjunctivitis, eye irritation, and eye inflammation experienced by 10% of people
  • Oral herpes (cold sores) experienced by 4% of people
  • Other herpes simplex virus infections, experienced by 2% of people
  • Itchy eyes, experienced by 1% of people
  • Dry eye, experienced by less than 1% of people
  • Blepharitis (inflammation along the edges of the eyelids) experienced by less than 1% of people
  • Keratitis (an inflammation of the cornea) experienced by less than 1% of people.
References

Related Medical Questions

Drug Information

Related Support Groups